Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 9, 2015, 8:26 PM CDT for Harrison County, Panola County, Rusk County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2015, 8:26 PM CDT (01:26 UTC)
- Expired
- Mar 9, 2015, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, TX, Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 8:30 PM CDT | FLASH FLOOD | Ne Tatum, TX | ROAD CLOSURES ON COUNTY ROAD 2217 |
| Mar 9, 9:44 PM CDT | FLASH FLOOD | Marshall, TX | MULTIPLE ROADS IN COUNTY ARE FLOODED |
| Mar 9, 9:50 PM CDT | FLASH FLOOD | Carthage, TX | SEVERAL COUNTY ROADS UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454
WGUS54 KSHV 100126
FFWSHV
TXC203-365-401-100430-
/O.NEW.KSHV.FF.W.0004.150310T0126Z-150310T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT MON MAR 9 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
PANOLA COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CARTHAGE...
RUSK COUNTY IN NORTHEAST TEXAS...
* UNTIL 1130 PM CDT
* AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED
AREA WHICH HAS ALREADY RECEIVED OVER TWO INCHES OF RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
LONDON...WOODLAWN...WASKOM...TATUM...OVERTON...KARNACK...
HARLETON...HALLSVILLE...ELYSIAN FIELDS AND DEBERRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3237 9496 3237 9459 3240 9458 3243 9471
3279 9470 3270 9451 3270 9438 3275 9425
3270 9422 3270 9418 3274 9412 3273 9409
3270 9411 3269 9404 3202 9405 3198 9402
3197 9459 3219 9458 3218 9498
$$
PARKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 8:16 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 9, 8:16 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT MON MAR 9 2015
.AVIATION...
IFR AND BELOW FLIGHT CATEGORIES ARE EXPECTED TO PREVAIL OVER THE
FOUR STATE AREA THROUGH MUCH OF THE TERMINAL FORECAST PERIOD ENDING
AT 11/00Z. A LARGE AREA OF RAIN WILL CONTINUE TO DEVELOP AND SPREAD
OVER THE REGION REDUCING THE VISIBILITIES. WINDS WILL BE VARIABLE
FROM 5-10 KNOTS AS A SURFACE LOW OVER SOUTHEAST TEXAS LIFTS
NORTHEAST ACROSS EAST TEXAS AND NORTH LOUISIANA AND INTO SOUTHEAST
ARKANSAS . A WARM FRONT WILL LIFT AROUND THE NORTHEAST SIDE OF THE
SURFACE LOW PRESSURE CENTER WITH A COLD FRONT WRAPPING AROUND THE
BACK SIDE OF THE SYSTEM. THE HEAVIEST SHRA SHOULD SLOWLY
DIMINISH FROM W TO E AFTER 10/06Z-10/09Z...CLEARING THE TXK/SHV
TERMINALS BY 10/10Z...ELD AROUND 10/14Z...AND MLU AFTER 10/16Z.
CEILINGS ARE EXPECTED TO SLOWLY IMPROVE FROM WEST TO EAST
DURING THE MID TO LATE MORNING TUESDAY...WITH MVFR RETURNING.
SOME SITES MAY SEE VFR BY THE NED OF THE FORECAST PERIOD. /06/
&&
.PREV DISCUSSION... /ISSUED 357 PM CDT MON MAR 9 2015/
DISCUSSION...
SURGE OF HEAVIER RAINFALL MOVG NWD ACROSS EAST TX...IN RESPONSE TO
WARM FRONT MOVG NWD AS UPPER TROUGH HAS BEGUN TO EJECT AND MOVE
ACROSS THE TX BIG BEND. HAVE LEFT FLASH FLOOD WATCH AREA AS
IS...BUT HAVE EXTENDED TIME AN ADDITIONAL THREE HOURS
TONIGHT...EXPIRING AT 4 AM TUE MORNING. MODELS IN AGREEMENT WITH
RAIN SLOWLY SHIFTING EASTWARD THRU AREA FOR MUCH OF DAY
TUESDAY. HOWEVER...BELIEVE THAT NAM RETROGRADES THIS MOISTURE TOO
QUICKLY BACK INTO THE REGION FROM THE EAST...AND WILL OPT CLOSER
TO GFS...WHICH ALLOWS FOR A MID WEEK BREAK BEFORE RAIN MOVES BACK
INTO THE AREA. BY WEEKEND...WHEN DEEP SOUTHERLY MID AND UPPER LVL
FLOW...BECOMES MORE ZONAL...ALLOWING FOR A MORE PROGRESSIVE PATTERN
ONCE AGAIN WITH REGARD TO THE ACTIVE SOUTHERN STREAM JET. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 64 51 68 53 / 90 50 10 10 40
MLU 53 66 54 66 55 / 90 60 30 30 70
DEQ 46 61 47 70 50 / 100 20 10 10 10
TXK 47 61 49 68 52 / 100 40 10 10 20
ELD 51 62 49 66 53 / 90 50 20 20 40
TYR 49 62 50 69 52 / 90 20 10 10 10
GGG 51 62 50 69 52 / 100 30 10 10 20
LFK 55 64 53 69 54 / 90 30 10 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
&&
06Hazardous weather outlook, Mar 9, 12:08 PM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1208 PM CDT MON MAR 9 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS- 1208 PM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...ISOLATED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH TUESDAY MORNING...WITH WIDESPREAD RAINFALL TOTALS FOR THE EVENT OF ONE TO THREE INCHES POSSIBLE BEFORE BEGINNING TO DIMINISH FROM WEST TO EAST. RAIN WILL MAKE A RESURGENCE INTO NORTH LOUISIANA AND SOUTHERN ARKANSAS THURSDAY... AS ANOTHER UPPER LEVEL DISTURBANCE MOVES OVER THE REGION THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. TXZ124>126-136>138-149>153-165>167-101715- WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1208 PM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. SOILS ARE ALREADY SATURATED FROM PREVIOUS PRECIPITATION OVER THE LAST WEEK OR SO...AND THE INCREASE IN INTENSITY WILL LIKELY LEAD TO SOME FLASH FLOODING...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH EARLY TUESDAY MORNING...WITH WIDESPREAD RAINFALL TOTALS FOR THE EVENT OF TWO TO FOUR INCHES POSSIBLE BEFORE THE RAIN BEGINS TO DIMINISH FROM WEST TO EAST. ANY FLOODING THREAT WILL MOST LIKELY COME TO AN END BY TUESDAY MORNING... AND NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
In the hours before
Local storm report, Mar 9, 7:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT MON MAR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD LONGVIEW 32.52N 94.76W
03/09/2015 GREGG TX LAW ENFORCEMENT
MINOR FLOODING ACROSS MULTIPLE COUNTY ROADS CLOSED
&&
EVENT NUMBER SHV1500242
21Local storm report, Mar 9, 7:32 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT MON MAR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD TYLER 32.33N 95.30W
03/09/2015 SMITH TX LAW ENFORCEMENT
FM 2868 FLOODED OUT FLINT
&&
EVENT NUMBER SHV1500243
21Local storm report, Mar 9, 7:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT MON MAR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD HENDERSON 32.16N 94.80W
03/09/2015 RUSK TX LAW ENFORCEMENT
FLOODING OF COUNTY ROADS.
&&
EVENT NUMBER SHV1500244
21Local storm report, Mar 9, 7:47 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 PM CDT MON MAR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD LONGVIEW 32.52N 94.76W
03/09/2015 GREGG TX LAW ENFORCEMENT
MINOR FLOODING ACROSS MULTIPLE COUNTY ROADS CLOSED
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1500242
21Local storm report, Mar 9, 7:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT MON MAR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 7 SSW TYLER 32.23N 95.35W
03/09/2015 SMITH TX LAW ENFORCEMENT
FM 2868 FLOODED OUT FLINT
&&
CORRECTED EVENT TIME...LOCATION
EVENT NUMBER SHV1500243
21Local storm report, Mar 9, 7:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT MON MAR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD N JACKSONVILLE 31.97N 95.26W
03/09/2015 CHEROKEE TX LAW ENFORCEMENT
10 COUNTY ROADS CLOSSED IN CHEROKEE IN THE NORTHWEST
PART OF COUNTY.
&&
EVENT NUMBER SHV1500245
21The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 5:50 AM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 8 days |
| Mar 10, 5:51 AM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 11 days |
| Mar 10, 5:55 AM CDT | River Flood Warning | SHV | Gregg | 60 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.